Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 30, 2011, 10:33 PM CDT for 9 counties in Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2011, 10:33 PM CDT (03:33 UTC)
- Expired
- May 30, 2011, 11:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Beltrami County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 151 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:52 PM CDT | Tornado Watch | SPC | 7 hr |
| May 30, 8:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 657 m²/s²
- 0-3 km storm-relative helicity
- 727 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
802
WUUS53 KFGF 310333
SVRFGF
MNC007-029-069-077-089-113-119-125-135-310430-
/O.NEW.KFGF.SV.W.0020.110531T0333Z-110531T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1033 PM CDT MON MAY 30 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...
NORTHERN CLEARWATER COUNTY IN NORTHWEST MINNESOTA...
EASTERN KITTSON COUNTY IN NORTHWEST MINNESOTA...
SOUTHWESTERN LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA...
MARSHALL COUNTY IN NORTHWEST MINNESOTA...
NORTHEASTERN PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
EAST CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA...
NORTHEASTERN RED LAKE COUNTY IN NORTHWEST MINNESOTA...
ROSEAU COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 1130 PM CDT
* AT 1028 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHEAST OF ARGYLE TO 2 MILES EAST OF THIEF RIVER
FALLS TO 4 MILES NORTH OF TRAIL...MOVING TO THE NORTHEAST AT 60
MPH.
* WIND DAMAGE IS THE MAIN THREAT WITH THIS LINE. LOCALIZED DOWNBURSTS
ARE THE MAIN CONCERN.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEWFOLDEN...HOLT AND GOODRIDGE AROUND 1040 PM CDT.
STRANDQUIST AROUND 1045 PM CDT.
KARLSTAD...MIDDLE RIVER AND LANCASTER AROUND 1050 PM CDT.
RED LAKE...GRYGLA AND GATZKE AROUND 1055 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE FLORIAN...LAKE BRONSON...THORHULT...GREENBUSH...TORFIN AND
WANNASKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4791 9456 4780 9575 4809 9618 4830 9690
4899 9691 4898 9569 4888 9527
TIME...MOT...LOC 0332Z 229DEG 52KT 4833 9667 4816 9607
4788 9563
WIND...HAIL 70MPH <.75IN
$$
DTR2 follow-up statements
310
WWUS53 KFGF 310410
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1110 PM CDT MON MAY 30 2011
MNC029-069-113-119-125-310419-
/O.CAN.KFGF.SV.W.0020.000000T0000Z-110531T0430Z/
KITTSON MN-PENNINGTON MN-RED LAKE MN-CLEARWATER MN-POLK MN-
1110 PM CDT MON MAY 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POLK...NORTHERN
CLEARWATER...NORTHEASTERN RED LAKE...NORTHEASTERN PENNINGTON AND
EASTERN KITTSON COUNTIES IN NORTHWEST MINNESOTA IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4787 9517 4796 9527 4802 9524 4802 9533
4837 9572 4852 9623 4897 9623 4898 9569
4888 9527 4791 9456
TIME...MOT...LOC 0409Z 229DEG 52KT 4870 9587 4851 9546
4823 9504
$$
MNC007-077-089-135-310430-
/O.CON.KFGF.SV.W.0020.000000T0000Z-110531T0430Z/
LAKE OF THE WOODS MN-ROSEAU MN-BELTRAMI MN-MARSHALL MN-
1110 PM CDT MON MAY 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BELTRAMI AND SOUTHWESTERN LAKE OF THE WOODS COUNTIES IN NORTH CENTRAL
MINNESOTA...AND NORTHEASTERN MARSHALL AND ROSEAU COUNTIES IN
NORTHWEST MINNESOTA UNTIL 1130 PM CDT...
AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTHEAST OF BADGER TO 6 MILES SOUTHEAST OF SKIME TO 7
MILES EAST OF THORHULT...MOVING TO THE NORTHEAST AT 60 MPH.
THERE IS STILL POTENTIAL FOR DAMAGING WIND GUSTS IN THE WARNED
AREA...BUT RADAR HAS SHOWN A DECREASE IN INTENSITY OVER THE PAST 15
MINUTES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROSS...PENCER AND MALUNG AROUND 1115 PM CDT.
ROSEAU AND OAKS CORNER AROUND 1120 PM CDT.
SALOL AROUND 1125 PM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE HAYES LAKE STATE PARK AND FOX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4787 9517 4796 9527 4802 9524 4802 9533
4837 9572 4852 9623 4897 9623 4898 9569
4888 9527 4791 9456
TIME...MOT...LOC 0409Z 229DEG 52KT 4870 9587 4851 9546
4823 9504
$$
DTR019
WWUS53 KFGF 310431
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1131 PM CDT MON MAY 30 2011
MNC007-077-089-135-310441-
/O.EXP.KFGF.SV.W.0020.000000T0000Z-110531T0430Z/
LAKE OF THE WOODS MN-ROSEAU MN-BELTRAMI MN-MARSHALL MN-
1131 PM CDT MON MAY 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BELTRAMI AND
SOUTHWESTERN LAKE OF THE WOODS COUNTIES IN NORTH CENTRAL MINNESOTA...
AND NORTHEASTERN MARSHALL AND ROSEAU COUNTIES IN NORTHWEST MINNESOTA
HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4787 9517 4796 9527 4802 9524 4802 9533
4837 9572 4852 9623 4897 9623 4898 9569
4888 9527 4791 9456
TIME...MOT...LOC 0410Z 229DEG 52KT 4871 9585 4852 9544
4823 9502
$$
DTRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:57 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 30, 7:57 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
757 PM CDT MON MAY 30 2011
.DISCUSSION...
WILL BE BRIEF THIS EVENING WITH IMPENDING SEVERE WEATHER. A SQUALL
LINE HAS DEVELOPED AND IS MOVING INTO THE SOUTHERN VALLEY...WITH A
HISTORY OF WIND DAMAGE. EXPECT THIS LINE TO PROPAGATE NORTHEAST
THIS EVENING WITH SEVERE STORMS POSSIBLE. EXPECT THE MAIN THREAT
TO BE WIND DAMAGE...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED
OUT GIVEN THE PROXIMITY TO THE SFC LOW AND INSTABILITY. THE GRIDS
ARE IN GOOD SHAPE WITH NO CHANGES NEEDED.
&&
.AVIATION...
A STRONG TO SEVERE LINE OF THUNDERSTORMS IS DEVELOPING IN THE
SOUTHERN RED RIVER VALLEY...AND WILL THEN PROPAGATE NORTHEASTWARD
OVERNIGHT. BEST CHANCES FOR STRONG CONVECTION EXIST AT
KFAR...KTVF AND KBJI AFTER 00 UTC TONIGHT. GUSTY EASTERLY FLOW
WILL SHIFT TO THE WEST OVERNIGHT AFTER SURFACE TROUGH
PASSAGE...BUT CEILINGS ARE LIKELY TO REMAIN MVFR.
&&
.PREV DISCUSSION... /ISSUED 226 PM CDT MON MAY 30 2011/
DISCUSSION...FORECAST CHALLENGE CONCERNS SEVERE THREAT LATE
AFTERNOON INTO TONIGHT AND HIGH WIND POTENTIAL TUESDAY.
AS CLEARING CONTINUES ACROSS SOUTHERN FA REMAINDER OF THIS
AFTERNOON ALLOWING STRONG HEATING WARM FRONTAL BOUNDARY TO SURGE
NORTHWARD FROM SURFACE LOW ACROSS EAST CENTRAL SD WITH TRAILING
COLD FRONT INTO CENTRAL NE. INITIAL CAPPING IN WARM SECTOR
PROGGED TO COOL FROM RUC GUIDANCE BETWEEN 21-00Z. DEEP SEVERE
CONVECTIVE INITIATION FROM MODEL GUIDANCE ACROSS E SD INTO NE TO
EXPAND NORTHWARD INTO SOUTHERN FA PROPAGATING ENE THROUGH THE
EVENING AHEAD OF COLD FRONT. NOT SURE AT THIS TIME NORTHERN EXTENT
OF SEVERE POTENTIAL HOWEVER WILL TRIM BACK ON SEVERE MENTION BASED
ON FAVORED CONVECTIVE PARAMETERS TO AREAS FROM VALLEY EAST. WILL
BE CONCERN ABOUT ALL ASPECTS OF SEVERE WEATHER WITH SURFACE LOW
VCNTY OF FA. WITH PRECIPITABLE H2O VALUES NEAR 1.75 INCHES AND K
INDICES IN THE 30S WILL NEED TO MONITOR EVENT FOR LOCALIZED FLASH
FLOODING CONCERNS. AS LOW LIFTS NORTHWARD COLD ADVECTION BEGINS TO
WRAP INTO SYSTEM WITH BEST COOLING ACROSS WESTERN FA WITH WARMEST
MINIMUMS ACROSS FAR EASTERN FA.
WIND PRIMARY CONCERN TUESDAY. UPPER LOW TO TRACK EAST ALONG
INTERNATIONAL BORDER AREA TUESDAY PUTTING FA IN PRIME AREA FOR
STRONG WINDS. GOOD PUSH OF COLD ADVECTION WILL NOT ONLY LIMIT
TEMPERATURE RECOVERY BUT SET UP DEEP MIXED LAYER. MODELS SUGGEST
40 TO 50KTS TO MIX DURING THE AFTERNOON. CONCERNS ARE CLOUD COVER
WRAPPING AROUND LOW WHICH MAY LIMIT MIXING TO AN EXTENT. ALSO DUE
WESTERLY FLOW NOT FAVORABLE FOR HIGH WIND WITHIN VALLEY. FAVORED
LOCATION FOR STRONGEST WINDS WILL BE HIGHER TERRAIN ACROSS AREAS
WEST OF VALLEY. WILL ISSUE HIGH WIND WATCH FOR ABOVE AREA AND
LATER SHIFTS WILL LIKELY NEED WIND ADVISORY FOR LARGE PORTION OF
FA. WITH CLOUDS AND STRONG COLD ADVECTION TEMPERATURES WILL ONLY
SEE MINOR RECOVERY. WRAP AROUND PCPN LOOKS TO BE CONFINED TO NORTH
HALF OF FA.
AS SURFACE/UPPER LOW TRACK EAST ACROSS ONTARIO TUESDAY NIGHT WINDS
WILL DIMINISH SOMEWHAT WITH DRYING COLUMN FROM WEST TO EAST. FAR
EAST TO STAY IN LIGHT PCPN/CLOUDS AND WIND LONGEST WITH PROXIMITY
TO LOW. WILL ACTUALLY SEE RESPECTABLE WARM ADVECTION OVERNIGHT AND
WITH MIXING LOWS IN THE 40S SEEM REASONABLE.
HIGH PRESSURE CROSSES FA WEDNESDAY. CONTINUED WARM ADVECTION
HOWEVER MIXING WILL BE LIGHT. WILL SEE PLENTY OF SOLAR HOWEVER
TEMPERATURES LIKELY TO REMAIN AT OR BLO AVERAGE.
STRONG WARM ADVECTION PATTERN SETS UP WED NIGHT INTO THURSDAY
AHEAD OF NEXT WAVE. CLOUDS AND POTENTIAL PCPN MAY OFFSET STRONG
WARMING ALOFT SO TEMPERATURES MAY BY A CHALLENGE. WILL FOR NOW
MAINTAIN LOW-MID RANGE CHC POPS.
DISCUSSION...FORECAST CHALLENGE CONCERNS SEVERE THREAT LATE
AFTERNOON INTO TONIGHT AND HIGH WIND POTENTIAL TUESDAY.
AS CLEARING CONTINUES ACROSS SOUTHERN FA REMAINDER OF THIS
AFTERNOON ALLOWING STRONG HEATING WARM FRONTAL BOUNDARY TO SURGE
NORTHWARD FROM SURFACE LOW ACROSS EAST CENTRAL SD WITH TRAILING
COLD FRONT INTO CENTRAL NE. INITIAL CAPPING IN WARM SECTOR
PROGGED TO COOL FROM RUC GUIDANCE BETWEEN 21-00Z. DEEP SEVERE
CONVECTIVE INITIATION FROM MODEL GUIDANCE ACROSS E SD INTO NE TO
EXPAND NORTHWARD INTO SOUTHERN FA PROPAGATING ENE THROUGH THE
EVENING AHEAD OF COLD FRONT. NOT SURE AT THIS TIME NORTHERN EXTENT
OF SEVERE POTENTIAL HOWEVER WILL TRIM BACK ON SEVERE MENTION BASED
ON FAVORED CONVECTIVE PARAMETERS TO AREAS FROM VALLEY EAST. WILL
BE CONCERN ABOUT ALL ASPECTS OF SEVERE WEATHER WITH SURFACE LOW
VCNTY OF FA. WITH PRECIPITABLE H2O VALUES NEAR 1.75 INCHES AND K
INDICES IN THE 30S WILL NEED TO MONITOR EVENT FOR LOCALIZED FLASH
FLOODING CONCERNS. AS LOW LIFTS NORTHWARD COLD ADVECTION BEGINS TO
WRAP INTO SYSTEM WITH BEST COOLING ACROSS WESTERN FA WITH WARMEST
MINIMUMS ACROSS FAR EASTERN FA.
WIND PRIMARY CONCERN TUESDAY. UPPER LOW TO TRACK EAST ALONG
INTERNATIONAL BORDER AREA TUESDAY PUTTING FA IN PRIME AREA FOR
STRONG WINDS. GOOD PUSH OF COLD ADVECTION WILL NOT ONLY LIMIT
TEMPERATURE RECOVERY BUT SET UP DEEP MIXED LAYER. MODELS SUGGEST
40 TO 50KTS TO MIX DURING THE AFTERNOON. CONCERNS ARE CLOUD COVER
WRAPPING AROUND LOW WHICH MAY LIMIT MIXING TO AN EXTENT. ALSO DUE
WESTERLY FLOW NOT FAVORABLE FOR HIGH WIND WITHIN VALLEY. FAVORED
LOCATION FOR STRONGEST WINDS WILL BE HIGHER TERRAIN ACROSS AREAS
WEST OF VALLEY. WILL ISSUE HIGH WIND WATCH FOR ABOVE AREA AND
LATER SHIFTS WILL LIKELY NEED WIND ADVISORY FOR LARGE PORTION OF
FA. WITH CLOUDS AND STRONG COLD ADVECTION TEMPERATURES WILL ONLY
SEE MINOR RECOVERY. WRAP AROUND PCPN LOOKS TO BE CONFINED TO NORTH
HALF OF FA.
AS SURFACE/UPPER LOW TRACK EAST ACROSS ONTARIO TUESDAY NIGHT WINDS
WILL DIMINISH SOMEWHAT WITH DRYING COLUMN FROM WEST TO EAST. FAR
EAST TO STAY IN LIGHT PCPN/CLOUDS AND WIND LONGEST WITH PROXIMITY
TO LOW. WILL ACTUALLY SEE RESPECTABLE WARM ADVECTION OVERNIGHT AND
WITH MIXING LOWS IN THE 40S SEEM REASONABLE.
HIGH PRESSURE CROSSES FA WEDNESDAY. CONTINUED WARM ADVECTION
HOWEVER MIXING WILL BE LIGHT. WILL SEE PLENTY OF SOLAR HOWEVER
TEMPERATURES LIKELY TO REMAIN AT OR BLO AVERAGE.
STRONG WARM ADVECTION PATTERN SETS UP WED NIGHT INTO THURSDAY
AHEAD OF NEXT WAVE. CLOUDS AND POTENTIAL PCPN MAY OFFSET STRONG
WARMING ALOFT SO TEMPERATURES MAY BY A CHALLENGE.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY
GFS/ECMWF IN GOOD OVERALL AGREEMENT WITH SYNOPTIC-SCALE FEATURES...
BOTH SHOWING A WEST COAST TROUGH AND OHIO RIVER VALLEY RIDGE. THIS
WILL KEEP SOUTHWEST FLOW ALOFT ACROSS THE FORECAST AREA...ALLOWING
MULTIPLE SHORT-WAVES TO MOVE THROUGH THE REGION. THE STRONGEST OF
THESE LOOKS TO IMPACT THE AREA THURSDAY NIGHT AND FRIDAY WITH
ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. WILL KEEP POPS AT 30
PERCENT GIVEN TIMING AND COVERAGE UNCERTAINTY. MOST OF NEXT WEEKEND
LOOKS DRY AS SURFACE HIGH PRESSURE ATTEMPTS TO BUILD ACROSS THE
NORTHERN PLAINS. TEMPERATURES THROUGH THE PERIOD WILL REACH THE 70S
FOR DAYTIME HIGHS AND 50S FOR NIGHTTIME LOWS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
NDZ014-015-024-026-028-038-049-052-053.
MN...NONE.
&&
DKHazardous weather outlook, May 30, 3:20 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 320 PM CDT MON MAY 30 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-312030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 320 PM CDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON OR EARLY EVENING. THE STORMS WILL MOVE IN FROM NE SOUTH DAKOTA. THE STORMS WILL MOST LIKELY PRODUCE SOME LARGE HAIL AND DAMAGING WINDS ALONG AND EAST OF A LINE FROM LISBON TO MAYVILLE TO GRAND FORKS TO ROSEAU. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WEST TO SOUTHWEST WINDS ARE FORECAST FOR TUESDAY. WINDS MAY BE 30 TO 45 MPH WITH HIGHER GUSTS. A HIGH WIND WATCH HAS BEEN ISSUED FOR TUESDAY. WINDS ARE EXPECTED TO BE STRONGEST OVER THE DEVILS LAKE BASIN AND POINTS SOUTH. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE THURSDAY AND WILL BE MOST LIKELY IN THE SOUTHERN RED RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JK
In the hours before
Local storm report, May 30, 9:51 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
951 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST FARGO 46.88N 96.82W
05/30/2011 M72 MPH CASS ND ASOS
AIRPORT REPORTED WIND GUST OF 63 KNOTS...OR 72 MILES PER
HOUR.
&&
SROWELocal storm report, May 30, 9:59 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
959 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST DILWORTH 46.88N 96.70W
05/30/2011 M60.00 MPH CLAY MN MESONET
DILWORTH RWIS RECORDED WIND GUST OF 60 MPH.
0923 PM TSTM WND GST LAKE PARK 46.88N 96.10W
05/30/2011 M55.00 MPH BECKER MN MESONET
LAKE PARK RWIS RECORDED WIND GUST OF 55 MPH.
&&
SROWELocal storm report, May 30, 10:01 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1001 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST FISHER 47.80N 96.80W
05/30/2011 E68 MPH POLK MN AMATEUR RADIO
&&
SROWELocal storm report, May 30, 10:07 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1007 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG CROOKSTON 47.77N 96.61W
05/30/2011 POLK MN AMATEUR RADIO
MEDIUM TO LARGE TREE BRANCHES DOWN IN CITY OF CROOKSTON.
&&
SROWELocal storm report, May 30, 10:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1026 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG OTTERTAIL 46.43N 95.56W
05/30/2011 OTTER TAIL MN LAW ENFORCEMENT
ROOF BLOWN OFF BUILDING.
&&
SROWELocal storm report, May 30, 10:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1029 PM CDT MON MAY 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM TSTM WND GST BUXTON 47.60N 97.10W
05/30/2011 M66 MPH TRAILL ND MESONET
BUXTON RWIS REPORTED WIND GUST OF 66 MPH.
&&
SROWEThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:47 PM CDT | Tornado Warning | FGF | Clay | 43 min |
| May 30, 8:58 PM CDT | Tornado Warning | FGF | Polk | 47 min |
| May 30, 9:06 PM CDT | Tornado Warning | FGF | Polk | 39 min |
| May 30, 9:12 PM CDT | Tornado Warning | FGF | Grant | 48 min |
| May 30, 9:22 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Norman | 38 min |
| May 30, 9:40 PM CDT | Severe Thunderstorm Warning | FGF | Pennington, Polk, Red Lake | 65 min |
| May 30, 9:43 PM CDT | Tornado Warning | FGF | Polk | 47 min |
| May 30, 9:48 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 27 min |
| May 30, 9:50 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 25 min |
| May 30, 10:12 PM CDT | Flash Flood Warning | FGF | Grant | 9 hr |
| May 30, 10:20 PM CDT | Areal Flood Advisory | FGF | Polk | 8 hr |
| May 30, 10:21 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Mahnomen, Otter Tail and 2 more | 54 min |
| May 30, 11:16 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 29 min |
| May 31, 3:44 AM CDT | Wind Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 11 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.